Medical questions & health advice by board certified doctors
"What can I do about this rash on my back?"
Exactly a week ago I went to the park with some friends of mine and one of my friends was fooling around and throwing burrs (sticker weeds) at people. A day later I got rashes on my back, shoulder and inner thigh, my inner thigh has gone but my shoulder rashes and back rashes are still there. They are fairly itchy but not painful. I have used Allegra and Calmine lotion, but they haven't helped much.
This is a good question. It is important that you make an appointment with your primary care doctor to have your rash examined as it is difficult to know what your diagnosis is without seeing what it looks like. However, from the history you have provided it is most likely an allergic reaction to what you were exposed to at the park. This is even more likely if the rash you have is characterized by varying size raised welts that fade as new ones appear. Antihistamines such as Benadryl or Allegra can sometimes help with the itch. It is also possible that you are suffering from contact dermatitis from what your skin was exposed to. In this case the rash would be just in the areas where you came into contact with the sticker weeds. This rash often needs steroid cream such as hydrocortisone cream to improve. Again, as it is difficult to make a diagnosis without seeing the rash it is important that you make an appointment with your doctor as soon as possible to get a correct diagnosis and appropriate treatment. In the meantime, it is very important that you do not scratch at the rash as this can lead to infection.
Need more info?See a doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.